MAUDE Adverse Event Report: NIHON KOHDEN CORPORATION MEE-2000A; EVOKED RESPONSE ELECTRIC STIMULATOR

NIHON KOHDEN CORPORATION MEE-2000A; EVOKED RESPONSE ELECTRIC STIMULATOR
Model Number MEE-2000A
Medical Device Problem Codes Electrical /Electronic Property Problem (1198); Failure to Deliver Energy (1211); Intermittent Shock/Stimulation (2287)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The stimulation pod is a part of the mee-2000a iom system, which is used for evoked potentials, eegs, and emgs.The stim cord was replaced to resolve the issue.No patient injury or harm was reported.Nihon kohden continues to investigate the reported event.Nihon kohden will submit a supplemental report in accordance with 21 cfr section 803.56 if additional information becomes available.The following device was being used in conjunction with the mee-2000a and was the one that experienced the malfunction.Concomitant medical product: stimulation pod.Model: jb-201b.Serial number (b)(4).
 
Event or Problem Description
The eeg tech reported that the jb-201b stimulation pod was delivering intermittent stimulus while connected to the mee-2000 during a procedure.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Details of complaint: the customer reported that a js-201b unit is delivering stimulus intermittently and changes when they move the cable.The customer requested a stim cord replacement.The device was returned to nka for repair and evaluation.No patient harm was reported.Service requested: exchange / repair / evaluation.Service performed: exchange / repair / evaluation: the unit was sent in for evaluation.During the evaluation of the device, it was revealed that the pins of the stimpod's internal cable were broken, and the internal cable needed to be replaced.Investigation summary: the overall risk of this event is "low." the root cause of this issue can be determined to be customer abuse as there was physical damage to the cable pins.Bent pins can come from mishandling the cable during seating.After evaluation, the nka repair center exchanged the internal cable.If the malfunction were to recur, it would not be likely to cause or contribute to patient harm.Based on sop07-003, no capa is required as the overall risk rating is low, and the quality event does not warrant a corrective action.The following fields are not applicable (na) to the mdr report: b2.B6.B7.D4 lot # & expiration date.D6a & d6b.D7b.F1 - f14.G4 device bla number.G5.G7.H7.H9.The following fields contain no information (ni), as attempts to obtain information were made, but not provided: a2 - a6.Additional device information: d10 concomitant medical device: the following device was used in conjunction with the stimulation box: stimulation pod: model #: js-201b.Serial #: (b)(6).Additional information: b4 date of this report.D9 device available for evaluation? g3 date received by manufacturer.G6 type of report.H2 if follow-up, what type? h3 device evaluated by manufacturer? h6 event problem and evaluation codes.H10 additional manufacturer narrative.

Brand Name
MEE-2000A
Common Device Name
EVOKED RESPONSE ELECTRIC STIMULATOR
Manufacturer (Section D)
NIHON KOHDEN CORPORATION
attn: shama mooman
1-31-4 nishiochia
shinjuku-ku, tokyo 161-8 560
JA  161-8560
MDR Report Key8800363
Report Number8030229-2019-00301
Device Sequence Number18888671
Product Code GWF
UDI-Device Identifier00841983103629
UDI-Public00841983103629
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K142624
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/03/2021
Report Date (Section F) 07/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMEE-2000A
Device Catalogue NumberMEE-2000A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/17/2019
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date06/19/2019
Device Age9 MO
Event Location Hospital
Date Report to Manufacturer07/17/2019
Initial Date Received by Manufacturer 06/19/2019
Supplement Date Received by Manufacturer06/24/2021
Initial Report FDA Received Date07/17/2019
Supplement Report FDA Received Date08/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
JB-201B; JB-201B
Date Report Sent to FDA07/17/2019